How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
22106326
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

i have feelting cold electric sensations all over my body,

This answer was rated:

i have feelting cold electric sensations all over my body, they last only seconds, like being hit by a really cold rain drop, today its worse then ever, happening at 2 or 3 places at once, tho its often less, its lasted 5 weeks now and presented immediatly after trailing a new medication for 7 days called Valdoxan ( taken for sleeping ), i also get regular intermitent dizzyness or disorientation and photo sensitivity ( eg, reading my computer monitor will force me to 'cringe' not to overwhelmed but still makes me feel sick or sizy ), had an MRI a few months ago and an ECG, both all clear ( aswell as full blood panel), only took medication for 7 days then stopped and been clean 5 weeks now. please help

note. i also had a hemotoma surgically evacuated 3 months ago ( about 4 weeks before the valdoxan, was in hospital 6 days, 2 large hemotoma's in right thigh from basketball injury, operation was declared succesful and went home on crutches )

CamilleRN :

Welcome to JustAnswer Health...and thank you for your question. I am a verified Expert and am delighted to help you today. Does it feel like a chill?

Customer:

no

Customer:

its just a sensation.. like when a drop a cold water hits you, its there, then its gone

CamilleRN :

This is a known side effect when certain antidepressants are discontinued. How long ago did you stop the Valdoxan?

Customer:

5 weeks ago yesterday, i also only took 7 tablets as it was a trial box from my pshc

Customer:

i also took 50x2mg and 50x5mg valium aswell when i got out of surgey for my leg ( early june ) and 10x5mg valium 5 weeks ago when i got the ecg in hospital when the sensations first appeared but that is all and tho benzodiazapam withdrawel does fit i havnt seen any indication it can with such a short duration ( about 3 weeks in total ) so long ago

CamilleRN :

Antidepressants affect neurotransmitters... was it stopped abruptly?

Customer:

i took the full dose for the first 3 days then took half the dose afterwards due to headaches, the information booklet says it ( valdoxan ) only has a half life of 1-2 hrs tho and my doctor said he couldnt see how it could still be affecting by now

CamilleRN :

It doesn't seem like a weeks worth should have caused you any problems, but it sure seems to be connected to you haven taken that medication

CamilleRN :

It's not possible for it to have causes permanent damage, so it really should go away on it's own

Customer:

yes i believe i got the sensations within 48 hours of discontinuing ( saturday night been my last tablet and monday afternoon been my first sensations )

CamilleRN :

Does it seem to be decreasing in frequency?

Customer:

no

CamilleRN :

How often is it happening?

Customer:

its neither increasing either, i have some 'worse' times but its not growing in frequency

Customer:

its constant

CamilleRN :

that's good

CamilleRN :

Not that it's constant, but that it's not increasing

CamilleRN :

I would honestly ask that you make an appointment with a Neurologist for an examination so he can pinpoint the cause and a solution for you

CamilleRN :

It's not just the traumatized area, it's all over the body?

Customer:

yes all over the body

CamilleRN :

has to be due to the medication... I think. THis kind of symptom happens with Multiple sclerosis, but if it were that you would have other symptoms as well such as.....

CamilleRN :

tingling, numbness, balance problems....hard time concentrating

Customer:

i dont have any of those, hard time concentrating perhaps when its bad and i get teh dizzyness but i have generalised anxiety disorder so i get very nervous when it happens and its intermitent, when i dont feel dizzy i concentrate just fine

CamilleRN :

Sorry.... telling you that doesn't do much for your anxiety:-) Definitely don't worry..... this symptom is associated with stopping antidepresants and it does go away on it's own.

Customer:

ok, thankyou very much. i will book an appointment with my doctor to double check all of these things again

CamilleRN :

you are very welcome:-)

CamilleRN and 3 other Health Specialists are ready to help you